Thunderstorm Wind, Saguache
- When
- June 23, 4:51 PM MST
- Where
- Saguache County, 1 mi NW of Saguache
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.090, -106.143
On June 23rd, mainly dry thunderstorms produced strong to severe wind gusts in and around the San Luis Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
On June 23rd, mainly dry thunderstorms produced strong to severe wind gusts in and around the San Luis Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 23, 2:16 PM MST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT SAT JUN 23 2007 .SHORT TERM... (TONIGHT AND SUNDAY) FEW CONCERNS IN THE SHORT TERM. THE UPR RIDGE WL REMAIN OVR THE AREA THRU THE PERIOD WITH RELATIVELY DRY CONDITIONS AND VERY WARM TEMPS. SHOULD SEE SOME ISOLATED STORMS DEVELOP THIS AFTERNOON AND EVENING...AND THEN AGAIN SUN AFTERNOON OVR THE MTS...BUT THE PLAINS SHOULD REMAIN DRY. H7 TEMPS ON SUN ARE FORECAST TO RANGE FROM AROUND 13C NR THE KS BORDER TO AROUND 22C OVR WRN PORTIONS OF THE FORECAST AREA. THUS TEMPS WL REMAIN ABOVE NORMAL...WITH UPR 80S TO UPR 90S FOR HIGHS OVR THE SOUTHEAST PLAINS AND HIGH VALLEYS. .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) SUNDAY NIGHT THROUGH MONDAY...UPPER RIDGE REMAINS IN PLACE FOR THE REGION INTO THE BEGINNING OF THE WORK WEEK...WITH H7 TEMPS WARMING TO 15 TO 22 DEG C ACROSS THE CWA. NOT MUCH CHANGE TO ONGOING FORECAST THINKING...WITH MAX TEMPS IN THE 90S TO AROUND 100 FOR THE PLAINS...AND ISOLATED LATE AFTN AND EVE CONVECTION ONCE AGAIN FOR THE HIGHER TERRAIN. TUESDAY THROUGH SATURDAY...AN UPPER LOW MOVES ACROSS CANADA AND THE NORTHERN ROCKIES MONDAY NIGHT THROUGH TUES...PUSHING A COOLER NORTHERLY SURGE DOWN THE EASTERN PLAINS OF COLORADO TUESDAY. NAM AND GFS MODELS DIFFER A BIT ON TIMING...BUT BOTH ARE INDICATING PCPN FOR THE PALMER DVD AND E PLAINS BY LATE TUE AFTN AND EVE. THE UPPER PATTERN DOES NOT CHANGE ALL THAT MUCH SAVE FOR THE UPPER RIDGE SHIFTING SLIGHTLY TO THE EAST...BUT FORECAST LLVL EASTERLY SURGE WILL KEEP HEIGHTENED MOISTURE UP AGAINST THE EASTERN MTS. WHETHER ATMOS WILL BE TOO CAPPED FOR CONVECTION REMAINS TO BE SEEN...BUT FOR NOW REASONABLE FORECAST LOOKS TO BE ISOLATED TO SCATTERED POPS TUES AFTN AND EVE AS THE SURGE MOVES THROUGH...THEN ISOLATED POPS MOST AREAS THROUGH THE END OF THE EXTENDED. TEMPS WILL BE TRICKY...WITH CURRENT MAX T GRIDS INDICATING 80S TO LOWER 90S TUES AND WED...THEN GRADUAL WARMING BEGINNING THURSDAY. THESE TEMPS MAY BE A BIT WARM FOR TUE THROUGH THU AND MIGHT NEED ADJUSTMENT...BUT WILL STAY THE COURSE FOR NOW. MOORE && .AVIATION...WITH A RELATIVELY DRY UPR RIDGE OVR THE AREA...VFR CONDITIONS SHOULD CONTINUE TONIGHT AND SUNDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SAT JUN 23 2007 COZ058>089-093>099-241300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS...PIKES PEAK REGION AND EASTERN PLAINS... ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM LATER NEXT TUESDAY INTO NEXT THURSDAY. THE PRIMARY THREATS FROM THE STRONGER STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE AT TIMES...ESPECIALLY OVER EASTERN SECTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 176 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40537.